Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at May 3, 2017, 3:12 AM CDT for 41 counties in Texas. It took effect at May 3, 2017, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 3:12 AM CDT (08:12 UTC)
- In effect from
- May 3, 2017, 1:00 PM CDT
- Expired
- May 3, 2017, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 41 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 10 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
499 WWUS74 KFWD 030812 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 312 AM CDT Wed May 3 2017 TXZ091>095-100>107-115>123-129>135-141>146-156>161-031615- /O.NEW.KFWD.WI.Y.0012.170503T1800Z-170504T0100Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, and Groesbeck 312 AM CDT Wed May 3 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * TIMING...Wind speeds will increase behind a passing cold front this afternoon and will remain gusty into the evening hours. * WINDS...Sustained northwest winds of 20 to 25 mph and gusts of 30 to 40 mph are expected. * IMPACTS...Crosswinds on east-west oriented roadways will make driving difficult at times for high profile vehicles. Lightweight outdoor objects will be blown around in the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Stalley
1 follow-up statement
549 WWUS74 KFWD 031539 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 1039 AM CDT Wed May 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THIS EVENING... .A cold front will sweep through the region, from northwest to southeast later this morning and afternoon. As this front passes, strong and gusty northwest winds will develop, with gusts of 30 to 40 mph expected. Wind speeds will then begin to decrease this evening. TXZ091>095-100>107-115>123-129>135-141>146-156>161-040100- /O.CON.KFWD.WI.Y.0012.170503T1800Z-170504T0100Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, and Groesbeck 1039 AM CDT Wed May 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Wind speeds will increase behind a passing cold front this afternoon and will remain gusty into the evening hours. * WINDS...Sustained northwest winds of 20 to 25 mph and gusts of 30 to 40 mph are expected. * IMPACTS...Crosswinds on east-west oriented roadways will make driving difficult at times for high profile vehicles. Lightweight outdoor objects will be blown around in the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Carlaw
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 11:44 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 2, 11:44 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1144 PM CDT Tue May 2 2017 .AVIATION... 06 UTC TAF Cycle Concerns---MVFR/IFR stratus and timing of both convection and wind shift associated with FROPA. In addition, some crosswind issues appear possible on Wednesday. VFR will continue over the next few hours before MVFR stratus overspreads area terminals rapidly. Stratus around FL012 should invade the Waco TAF site around 08 UTC and then a few hours later at all Metroplex TAF sites. The overall potential for long duration IFR looks low due to the strong nocturnal breezes and for now, will omit the mention of IFR from any TAF sites (though Waco may have 1-2 hours of some brief IFR stratus). The cold front resulting in showers and storms across Oklahoma will slide southward through the early morning hours on Wednesday. Additional showers and thunderstorms are expected to develop as this boundary seeps south of the Red River. Disruptions to the morning push along the Bowie and Bonham corner posts appear probable before convection pushes towards area terminals after 15 UTC. Also ahead of the front, winds should veer to the west and there may be a window for some crosswinds on north-south oriented runways. Once the front slides through, winds should take on a more northwesterly direction. Again, this could cause some disruptions to morning airport activities. There will be a brief window for TS at all Metroplex TAF sites during the mid to early afternoon time frame. The better threat for convection at the Waco TAF will be closer to the early to mid- afternoon time frame, though there could be a small window for some morning storms as well. Right now, this potential for morning storms at the Waco TAF site appears to be low. As the front slides southward, the threat for convection will diminish at all sites. Breezy northwesterly winds with gusts to near 35 knots are also expected in the wake of the front as deep mixing and pressure rises overspread the region. 24-Bain && .PREV DISCUSSION... /ISSUED 350 PM CDT Tue May 2 2017/ Mountain wave clouds in Colorado are the first indications of the shortwave energy that will deepen over the High Plains tonight. South winds have already returned 60F dew points to portions of North Texas today, and as lee cyclogenesis across West Texas enhances low-level frontogenesis beneath the approaching shortwave, this warm/moist advection will only intensify. Rich Gulf moisture, currently still offshore, will invade the CWA before daybreak Wednesday morning. This unstable air will try to convect, and a few low-topped showers may light up the radar during the early morning hours. But a strengthening inversion should cap this layer, and deep convection is unlikely early in the day. However, some mesoscale guidance is suggesting some strong to marginally severe storms may be able to punch through this lid, but this vigorous convection should remain primarily across Southeast Texas. Showers and thunderstorms may develop within the Panhandle and across northern Oklahoma overnight as the front begins surging south. Despite a moistening, unstable air mass downstream, veering inflow will not be ideal for maintaining this activity as it approaches North Texas. In addition, the cells will find increasing inhibition, particularly on the southwest end of the line. Despite being only 24 hours away, guidance is struggling to present a coherent message. The main sticking point is cap strength, typically not well predicted in numerical guidance (as Saturday certainly reinforced) but immensely important to the evolution of a convective event. Since guidance is already hinting that the inhibition may win early in the day, this is improving our confidence that the onset of intense convection will be delayed until the atmosphere destabilizes further midday into the afternoon hours. Any morning activity in our southern or eastern zones may disrupt this destabilizing process, but it appears that advection alone may be able to quickly recharge the atmosphere across the southeastern half of our CWA. Combined with the mechanical forcing along the advancing frontal boundary, the cap should begin to give way around midday, with deep convection potentially developing in vicinity of the Dallas/Fort Worth Metroplex. Weak mid-level flow may mitigate the severe threat overall, but the quality of the instability alone may result in updrafts supportive of large hail with these initial cells. As the activity transitions into a linear MCS during the afternoon, there will be an increasing wind threat into the late afternoon as the complex moves into our southeastern zones. Although there will be some efficient rain producers, the speed of the system should reduce the duration of the precipitation at any point, limiting the flooding concerns. As the cold front and associated convection exit to the southeast this evening, an extended period of placid weather will begin. Upper ridging will dominate, with several days of storm-free weather across North and Central Texas, a climatological anomaly for early May. Storm-weary event organizers should be relieved to know that the weather should pose no issues for outdoor activities during the upcoming weekend. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 75 52 73 53 / 10 60 10 0 0 Waco 67 79 51 74 48 / 20 50 10 0 0 Paris 60 70 48 68 49 / 10 70 10 0 0 Denton 65 72 48 72 48 / 20 60 5 0 0 McKinney 65 74 49 71 49 / 10 60 10 0 0 Dallas 68 76 52 73 54 / 10 60 10 0 0 Terrell 66 76 50 72 50 / 10 60 10 0 0 Corsicana 65 76 51 73 51 / 20 60 10 0 0 Temple 66 80 52 75 49 / 20 60 10 0 0 Mineral Wells 65 75 49 74 48 / 10 50 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 24/79
Hazardous weather outlook, May 2, 3:31 PM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 331 PM CDT Tue May 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 331 PM CDT Tue May 2 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a slight chance of thunderstorms during the late overnight hours both along the Red River and across Central Texas. A brief strong to severe storm is possible. Main threats would be hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will increase later Wednesday morning as a strong cold front moves into, and through the area during the afternoon hours. Storm coverage should increase late Wednesday morning and throughout the afternoon hours when some severe storms will be possible, with the most favorable area being mainly east of Interstate 35 and south of Interstates 20 and 30. Damaging winds and large hail will be the main hazards with any severe storms, however a brief tornado threat could occur with any discrete storms out ahead of the cold front and line of thunderstorms. Thunderstorms will exit the region from northwest to southeast by early Wednesday evening. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be requested during the pre-dawn hours Wednesday across Central Texas and along the immediate Red River Valley.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:01 AM CDT | Special Weather Statement | FWD | Tarrant | 14 min |
| May 3, 11:19 AM CDT | Special Weather Statement | FWD | Tarrant | 11 min |
| May 3, 11:33 AM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| May 3, 12:00 PM CDT | Special Weather Statement | FWD | Ellis | 30 min |
| May 3, 12:23 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| May 3, 12:48 PM CDT | Special Weather Statement | FWD | Johnson | 27 min |
| May 3, 1:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 38 min |
| May 3, 1:31 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 59 min |
| May 3, 1:33 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
| May 3, 1:35 PM CDT | Special Weather Statement | FWD | Hill | 25 min |
| May 3, 2:04 PM CDT | Special Weather Statement | FWD | Rockwall | 26 min |
| May 3, 2:08 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 67 min |
| May 3, 2:10 PM CDT | Special Weather Statement | FWD | Hill | 35 min |
| May 3, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan | 59 min |
| May 3, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 63 min |
| May 3, 2:38 PM CDT | Special Weather Statement | FWD | Kaufman | 37 min |
| May 3, 2:44 PM CDT | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 61 min |
| May 3, 2:47 PM CDT | Special Weather Statement | FWD | Burnet | 28 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 47 min |
| May 3, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 59 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 15 min |
| May 3, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 63 min |
| May 3, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Limestone, Robertson | 61 min |
| May 3, 4:27 PM CDT | Special Weather Statement | FWD | Cherokee | 33 min |
| May 3, 4:35 PM CDT | Special Weather Statement | FWD | Anderson | 25 min |
| May 3, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 52 min |
| May 3, 4:44 PM CDT | Special Weather Statement | FWD | Freestone | 46 min |
| May 3, 5:24 PM CDT | Special Weather Statement | FWD | Robertson | 36 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.